Home   Chapter Home   Jobs   Conferences   Fellowships   Books



Advertisement

Transfusion medicine

Tranfusion side effects

Hemoglobinopathy (apparent) due to transfusion


Reviewer: Huy Phu Pham, M.D. (see Reviewers page)
Revised: 4 November 2011, last major update September 2011
Copyright: (c) 2007-2011, PathologyOutlines.com, Inc.

General
=========================================================================

● Due to donor blood with a hemoglobinopathy, most commonly hemoglobin C
● Abnormal hemoglobin ranges from 1-14% of recipient hemoglobin, and recipient often has received multiple transfusions (Arch Pathol Lab Med 2006;130:1830)
● Important to identify to avoid unnecessary testing and treatment; must also notify the donor
● Important to send untransfused sample to test for hemoglobinopathy or red cell enzymatic defects
● Detection of hemoglobinopathies may rarely be suppressed by transfusions (Arch Pathol Lab Med 2005;129:e107)
● See also Transfusion associated microchimerism.
Case report: Hemoglobin C (Arch Pathol Lab Med 1999;123:642)

End of Transfusion Medicine > Tranfusion side effects > Hemoglobinopathy (apparent) due to transfusion


This information is intended for physicians and related personnel, who understand that medical information is often imperfect, and must be interpreted in the context of a patient's clinical data using reasonable medical judgment. This website should not be used as a substitute for the advice of a licensed physician.

All information on this website is protected by copyright of PathologyOutlines.com, Inc. Information from third parties may also be protected by copyright. Please contact us at copyrightPathOut@gmail.com with any questions (click here for other contact information).